Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 19, 2014, 6:44 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 6:44 AM CDT (11:44 UTC)
- Expired
- Jun 19, 2014, 12:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cerro Gordo County, IA, Franklin County, IA, Hancock County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:40 AM CDT | FLASH FLOOD | Klemme, IA | MANY STREETS IN THE CITY FLOODED. MANY OTHER ROADS FROM GARNER TO GOODELL EXPERIENCING FLOODING. DEPTH OF WATER UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 176 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381
WGUS53 KDMX 191144
FFWDMX
IAC033-069-081-197-191745-
/O.NEW.KDMX.FF.W.0024.140619T1144Z-140619T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
644 AM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
EASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
WESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1245 PM CDT THURSDAY
* AT 643 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN BETWEEN MASON CITY AND CLARION. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN ON TOP OF ALREADY SATURATED GROUND. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARNER...BELMOND...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...
VENTURA...KLEMME...THORNTON...FERTILE...MESERVEY...SWALEDALE...
GOODELL...DUNCAN...MILLER...BELMOND MUNICIPAL AIRPORT...MCINTOSH
WOODS STATE PARK AND CLEAR LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4284 9329 4284 9372 4313 9371 4325 9353
4326 9334 4326 9329
$$
SKOW2 follow-up statements
232
WGUS73 KDMX 191427
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 AM CDT THU JUN 19 2014
IAC033-069-081-197-191745-
/O.CON.KDMX.FF.W.0024.000000T0000Z-140619T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-HANCOCK IA-WRIGHT IA-CERRO GORDO IA-
927 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
THURSDAY FOR NORTHWESTERN FRANKLIN...EASTERN HANCOCK...NORTHEASTERN
WRIGHT AND WESTERN CERRO GORDO COUNTIES...
AT 919 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL GRAVEL
ROADS IN THE SOUTHWEST PART OF CERRO GORDO COUNTY HAVE BEEN WASHED
OUT AND MANY STREAMS AND CREEKS ARE STARTING TO OVERFLOW THEIR
BANKS. SHOWERS AND THUNDERSTORMS CONTINUE TO TRACK ACROSS THE WARNED
AREA AND HAVE ALREADY DUMPED TWO TO THREE INCHES OF RAIN. ADDITIONAL
MAIN ROADS AND STRUCTURES MAY EXPERIENCE FLASH FLOODING SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARNER...BELMOND...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...
VENTURA...KLEMME...THORNTON...FERTILE...MESERVEY...SWALEDALE...
GOODELL...DUNCAN...MILLER...BELMOND MUNICIPAL AIRPORT...MCINTOSH
WOODS STATE PARK AND CLEAR LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4284 9329 4284 9372 4313 9371 4325 9353
4326 9334 4326 9329
$$
SKOW871
WGUS73 KDMX 191452
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
952 AM CDT THU JUN 19 2014
IAC033-069-081-197-191745-
/O.CON.KDMX.FF.W.0024.000000T0000Z-140619T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IA-HANCOCK IA-WRIGHT IA-CERRO GORDO IA-
952 AM CDT THU JUN 19 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
THURSDAY FOR NORTHWESTERN FRANKLIN...EASTERN HANCOCK...NORTHEASTERN
WRIGHT AND WESTERN CERRO GORDO COUNTIES...
AT 944 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT SEVERAL GRAVEL
ROADS IN THE SOUTHWEST PART OF CERRO GORDO COUNTY HAVE BEEN WASHED
OUT AND MANY STREAMS AND CREEKS ARE STARTING TO OVERFLOW THEIR
BANKS. MANY AREAS IN SOUTHEASTERN HANCOCK COUNTY ARE ALSO SEEING
SIGNIFICANT FLASH FLOODING FROM GARNER TO GOODELL. FLASH FLOODING
HAS BEEN REPORTED IN KLEMME WITH MANY STREETS FLOODED. ADDITIONAL
MAIN ROADS AND STRUCTURES MAY EXPERIENCE FLASH FLOODING SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GARNER...BELMOND...CLEAR LAKE...MASON CITY MUNICIPAL AIRPORT...
VENTURA...KLEMME...THORNTON...FERTILE...MESERVEY...SWALEDALE...
GOODELL...DUNCAN...MILLER...BELMOND MUNICIPAL AIRPORT...MCINTOSH
WOODS STATE PARK AND CLEAR LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4284 9329 4284 9372 4313 9371 4325 9353
4326 9334 4326 9329
$$
SKOWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:30 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 19, 6:30 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 630 AM CDT THU JUN 19 2014 .SHORT TERM /TODAY/... ISSUED AT 358 AM CDT THU JUN 19 2014 ONGOING CONVECTION IN THE NORTHEAST HAS BEEN FORMING ALONG AND SOUTHWEST PROGRESSING OUTFLOW BOUNDARY. RAINFALL RATES WERE RATHER INTENSE INTO THE EARLY MORNING HOURS IN FAR NORTHEAST IOWA BUT HAVE RECENTLY SUBSIDED SOME. HOWEVER...ADDITIONAL CONVECTION IS EXPECTED FOR THE NEXT FEW HOURS AS THE LOW LEVEL JET POINTS INTO THE STATE WITH THE THREAT OF HEAVY RAIN PERSISTING. DETERMINATION OF CONVECTION TODAY REMAINS THE MAIN ISSUE AS SHORTWAVE LIFTS THROUGH THE PLAINS THIS AFTERNOON. THERE WILL BE INCREASING QG FORCING THROUGH THE DAY IN ADVANCE OF THIS SYSTEM. THIS MAY HELP MAINTAIN CONVECTION ACROSS THE NORTH FOR A WHILE THIS MORNING...WITH THE FOCUS SHIFTING TO THE WEST BY THIS AFTERNOON AS A BOUNDARY ENTERS THE STATE. FORTUNATELY...WHILE SHEAR WILL INCREASE TODAY...IT WILL BE MODEST COMPARED TO EARLIER IN THE WEEK. THEREFORE...SOME SEVERE CONVECTION IS EXPECTED...MAINLY FROM WIND AND HAIL WITH AN ISOLATED TORNADO REMAINING POSSIBLE DURING PEAK HEATING THIS AFTERNOON INTO THE EARLY EVENING. WILL COVER HYDROLOGY ISSUES IN THE HYDRO SECTION BELOW. TEMPERATURES WILL REMAIN QUITE WARM TODAY BUT MAY BE LIMITED WITH ADDITIONAL CLOUDINESS AND PRECIPITATION...ESPECIALLY IN THE NORTH AND FAR WEST. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 358 AM CDT THU JUN 19 2014 FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE. GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS. THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF 8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION. && .AVIATION...19/12Z ISSUED AT 623 AM CDT THU JUN 19 2014 OUTFLOW CONTINUES TO PROGRESS SOUTHWEST THROUGH THE FORECAST AREA THIS MORNING PRODUCING SHOWERS AND THUNDERSTORMS UPSTREAM. WINDS WILL REMAIN SOUTH TO SOUTHEAST TODAY AHEAD OF APPROACHING FRONT WHICH WILL SLIDE INTO THE STATE THIS AFTERNOON. SCATTERED CONVECTION IS EXPECTED THROUGH THE DAY...BECOMING MORE NUMEROUS THIS AFTERNOON AHEAD OF THE BOUNDARY. CONDITIONS WILL GENERALLY BE VFR WITH MVFR TO IFR CONDITIONS IN AND AROUND THE PRECIPITATION. THE BOUNDARY WILL PUSH THROUGH TONIGHT WITH CONVECTION ENDING FROM WEST TO EAST. THERE WILL BE SOME PARTIAL CLEARING...HOWEVER SOME LIGHT FOG WILL BECOME POSSIBLE OVERNIGHT AS WINDS SLACKEN. && .HYDROLOGY... ISSUED AT 358 AM CDT THU JUN 19 2014 ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE DIMINISHING THROUGH THE MORNING. THE THREAT FOR HEAVY RAIN WILL PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA. ADDITIONAL CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS REMAINING HIGH PRIOR TO BOUNDARY PASSAGE. GIVEN THE SATURATED CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH FLOOD WATCH INTO THE EVENING. SHOULD FINALLY GET SOME BREAK FROM THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES PASS TO THE EAST OF THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE-GRUNDY- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO- POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...COGIL LONG TERM...KOTENBERG AVIATION...COGIL HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT THU JUN 19 2014 IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ033-044-045-057>062-070>075-081>086-092>097-201045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004-005-015-023>026-035-047-201045- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- WEBSTER-BOONE- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KOTENBERG
In the hours before
Special weather statement, Jun 19, 4:39 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
439 AM CDT THU JUN 19 2014
IAZ016-017-025-026-191045-
FRANKLIN IA-WRIGHT IA-CERRO GORDO IA-HANCOCK IA-
439 AM CDT THU JUN 19 2014
...LINE OF THUNDERSTORMS CAPABLE OF HAIL AND TORRENTIAL RAINFALL...
AT 439 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BELMOND TO 8 MILES EAST OF BIG WALL LAKE...AND MOVING NORTHEAST AT 25
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HAMPTON...BELMOND...SHEFFIELD...ROCKWELL...CLEAR LAKE...MASON CITY
MUNICIPAL AIRPORT...VENTURA...DOWS...LATIMER...KLEMME...THORNTON...
FERTILE...COULTER...MESERVEY...ALEXANDER...SWALEDALE...ROWAN...
GOODELL...CHAPIN AND POPEJOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4283 9308 4256 9342 4256 9345 4295 9369
4326 9347 4326 9338
TIME...MOT...LOC 0939Z 208DEG 23KT 4293 9367 4261 9349
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:08 PM CDT | River Flood Warning | DMX | Black Hawk, Wright | 6 days |
| Jun 19, 4:39 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin | 66 min |
| Jun 19, 5:23 AM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 19, 7:09 AM CDT | Flash Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more | 6 hr |
| Jun 19, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 37 min |
| Jun 19, 10:02 AM CDT | Areal Flood Warning | DMX | Franklin, Hardin | 27 hr |
| Jun 19, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 33 min |
| Jun 19, 10:53 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| Jun 19, 11:12 AM CDT | Special Weather Statement | DMX | Dallas, Madison | 33 min |
| Jun 19, 11:34 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 12 hr |
| Jun 19, 12:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 19, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more | 12 hr |
| Jun 19, 1:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Jun 19, 1:03 PM CDT | Special Weather Statement | DMX | Sac | 87 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 19, 1:35 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 55 min |
| Jun 19, 2:52 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Jun 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 44 min |
| Jun 19, 3:45 PM CDT | Flash Flood Warning | DMX | Emmet | 6 hr |
| Jun 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 48 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 80 min |
| Jun 19, 4:51 PM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
| Jun 19, 6:19 PM CDT | Special Weather Statement | DMX | Jasper, Marion | 86 min |
| Jun 19, 6:28 PM CDT | Special Weather Statement | DMX | Butler | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.